# SDR 2000ZZZX276

- Difficulty date: December 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N312LS
- Make and model: Bolkms BK117A3
- Aircraft serial: 7061
- System (JASC): 6710 · Main Rotor Control
- Part: Jackshaft
- Part number: 1174120101
- Condition: Corroded
- Location: Main Rotor
- Part time: 6,173 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TECHNICIAN PULLED LARGE AMOUNT OF RUST OUT OF INSIDE OF CYCLIC JACKSHAFT WHILE USING MAGNET TO RETRIEVE LOST SCREW.  REMOVED JACKSHAFT AND INSPECTED.  LARGE AMOUNT OF RUST RESIDUE AND PITTING OF JACKSHAFT, ESPECIALLY ON PILOT SIDE.  MFG ALLOWS .4 MM CORROSION DAMAGE.  ALMOST IMPOSSIBLE TO MEASURE DEPTH WITH CONVENTIONAL MEANS.  WILL SEND TO BE ULTRASONICALLY TESTED.  SUBMITTER SUSPECTED THIS ONE BEYOND LIMITS.  REMOVED SAME P/N SHAFT OUT OF ANOTHER ACFT AND IT HAD SMALL AMOUNT OF SURFACE RUST.  IT APPEARS THERE IS NO (OR INSUFFICIENT) PAINT TO PROTECT THE INTERIOR.  DESIGN OF SHAFT HAS A CASTING ON EACH END THAT ANGLES UP 45 DEGREES WHICH WOULD MAKE CAPTURING FLUIDS EASY.  THERE IS NO PROVISIONS FOR DRAINAGE.
